| Model Number |
FHPACS0025TTS |
| Medical Device Problem Code |
Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/22/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
On (b)(6) 2022, it was reported that there was a case where a shim and shell mismatch occurred.A fh9 short shell with an fh11 10/12mm shim was used and this was noted when the sales order form was submitted.A revision surgery was conducted to correct the error.A follow up occurred after the revision surgery.The following information was noted.The shim came out first and then the shell and the implant was replaced with a 10mm height flarehawk11 implant.The patient had a dural leak that needed to be addressed as well (sounds like it happened in the original surgery).Dr.Houle confirmed with dr.Nees that the csf leak happened during the original surgery.The csf was leaking through the suture line and the patient needed to have a lumbar drain placed along with the implant removal and reimplantation.No additional patient harms were reported.
Additional Manufacturer Narrative
Based on the information provided and the engineering analysis, it was confirmed the incorrect combination of tih9 shell and fh11 shim.The failure of the core wings was also confirmed.Additional damage to the shell was identified, consistent with damage from removal.Additionally, as it was noted in the description that it could have been an incorrect restock in the case, the order history of rd medical before this case was reviewed.There were 4 cases for restocks before the complaint event ((b)(4)) and all the packing slips were reviewed and verified that no tih9 shells were sent out as restocks.Therefore, the root cause can be attributed to user error.Stm-00018, rev.D was reviewed to ensure that it addresses this issue and does not require any updates.Additionally, based on the records review conducted, there's no evidence that manufacturing could've contributed to a failure.We will continue to monitor for similar complaints and emerging trends.
Event or Problem Description
It was reported that there was a case where a shim and shell mismatch occurred.A fh9 short shell with an fh11 10/12mm shim was used and this was noted when the sales order form was submitted.A revision surgery was conducted to correct the error.A follow up with dr.(b)(6) was conducted by (b)(4) to obtain additional information about the event.Dr.(b)(6) said they used the lock check gauge and the guide pin was flush with the top of the instrument and read as 'locked'.He also said that dr.(b)(6) rarely uses fh9 and the soft implant case wasn't even in the operating room.The fh11 implants were the only implants in the room, which makes it more likely that the restock was in the wrong case.Both nate bates and i were on the call with dr.(b)(6) and we discussed the probability that the implant was not locked and asked that he send images to verify.Dr.(b)(6) was able to get the a/p and lateral images and nate assessed that the wings of the core are broken in the a/p, which could explain why the lock gauge showed that the implant was locked.I asked (b)(6) to send back the implant for assessment.After having a discussion with dr.(b)(6), dr.(b)(6) decided to schedule the patient for a removal.An additional follow up occurred after the revision surgery.The following information was noted.The shim came out first and then the shell and the implant was replaced with a 10mm height flarehawk11 implant.The patient had a dural leak that needed to be addressed as well (sounds like it happened in the original surgery).Dr.(b)(6) confirmed with dr.(b)(6) that the csf leak happened during the original surgery.The csf was leaking through the suture line and the patient needed to have a lumbar drain placed along with the implant removal and reimplantation.No additional patient harms were reported.